MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER
Catalog Number 520007P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that critical care nurse reported that in the online survey a physician stated that the patient experienced an adverse event directly attributable to the device 5f 110cm balloon bipolar temporary pacing electrode catheter, right heart curve, and the patient experienced infection located in puncture site, and it did not result in patient injury requiring medical or surgical intervention.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr review is not required as the lot number is unknown.The instructions for use were found adequate and states the following: ¿intended purpose: bard® temporary pacing electrode catheters are used for temporary resolution of cardiac pacing abnormalities or temporary cardiac monitoring, until the need for temporary cardiac pacing / monitoring resolves or until long-term therapy can be initiated, as determined by the physician.Warnings: general warnings - these warnings apply to all bard® temporary pacing electrode catheters.¿ inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.¿ please ensure that the catheter is connected as recommended for pacing or measuring intracardiac electrograms.¿ this device should be used only by or under the supervision of physicians trained in the techniques of transvenous intracardiac studies and temporary pacing.¿ reuse or resterilization can impair the structural integrity and/or performance of the catheter.Adverse patient reactions can also result from reuse.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/ or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.¿ the risks of using temporary pacing catheters include those risks related to heart catheterization, such as thromboembolism, perforation, tamponade, and infection.The induction of an unintended arrhythmia is a known complication.¿ after initial insertion of the needle, do not attempt to reinsert once partially or completely withdrawn.¿ after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state, and federal laws.Warnings for balloon temporary pacing electrode catheters - ¿ do not inflate balloon beyond stated maximum inflation capacity of 1.5 ml.¿ balloon must be completely deflated before withdrawal of the electrode catheter.¿ if the balloon catheter has been inflated in vivo for more than one minute, completely deflate the balloon and reinflate it to the recommended capacity of 1.5 ml.This is recommended because carbon dioxide diffuses through the latex balloon.¿ this product contains natural rubber latex which may cause allergic reactions.Precautions - ¿ excessive bending, torquing, or kinking of the electrode catheter may cause damage to the catheter including damage to internal wires.¿ when using a balloon catheter, use care when removing the protective sleeve from the distal portion of the catheter.Forced removal of this protective sleeve may result in damage to the balloon and the catheters structural integrity.¿ when wiping down this catheter, use only sterile saline.¿ udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER
Common Device Name
TEMPORARY PACING ELECTRODE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21739571
Report Number1018233-2025-02196
Device Sequence Number19835347
Product Code LDF
UDI-Device Identifier00801741011535
UDI-Public(01)00801741011535
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K800298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number520007P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown